Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 10, NWS Birmingham, AL

February 18, 20096 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Feb 18, 2009, 3:22 PM CST for 6 counties in Alabama. It was in force for 38 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2009, 3:22 PM CST (21:22 UTC)
Expired
Feb 18, 2009, 4:00 PM CST
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 3:26 PM CSTHAIL 0.88Lincoln, AL
Feb 18, 3:43 PM CSTFUNNEL CLOUDOxford, ALSHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF OXFORD.
Feb 18, 3:45 PM CSTHAIL 1Anniston, ALQUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.
Feb 18, 3:50 PM CSTHAIL 1.752 Se Anniston, ALREPORTED IN GOLDEN SPRINGS AREA
Feb 18, 3:52 PM CSTTSTM WND DMG2 Se Anniston, ALTREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE TORNADO
Feb 18, 3:55 PM CSTTSTM WND DMG2 Se Anniston, ALMULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS AREA...POSSIBLE TORNADO.
Feb 18, 3:55 PM CSTTSTM WND DMG5 Sw Heflin, ALTREES DOWN ALONG INTERSTATE 20.
Feb 18, 3:55 PM CSTHAIL 1.755 Sw Heflin, ALINTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 12:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 604 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
604 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 182122
TORBMX
ALC015-027-029-111-115-121-182200-
/O.NEW.KBMX.TO.W.0010.090218T2122Z-090218T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...TORNADO EMERGENCY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A


* TORNADO WARNING FOR...
  CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  SOUTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SAKS...OXFORD...FORT MCCLELLAN...COBB
  TOWN...ANNISTON...
  EXTREME NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HEFLIN...
  NORTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  NORTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 400 PM CST

* AT 317 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RIVERSIDE...OR
  NEAR PELL CITY...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TALLADEGA SUPERSPEEDWAY...TALLADEGA MUNICIPAL AIRPORT...BYNUM...
  GRANT TOWN...ANNISTON METRO AIRPORT...HOBSON CITY...BLUE
  MOUNTAIN...OXFORD LAKE...RANBURNE...MUSCADINE...FRUITHURST...
  EDWARDSVILLE AND ABERNATHY

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 162 THROUGH 210.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3345 8531 3353 8625 3369 8628 3379 8535
TIME...MOT...LOC 2121Z 265DEG 45KT 3361 8615

$$
2 follow-up statements
000 
WWUS54 KBMX 182132
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CST WED FEB 18 2009

ALC115-182142-
/O.CAN.KBMX.TO.W.0010.000000T0000Z-090218T2200Z/
ST. CLAIR AL-
332 PM CST WED FEB 18 2009

...THE TORNADO WARNING FOR CENTRAL ST. CLAIR COUNTY IS CANCELLED...

THIS INCLUDES INTERSTATE 20 EXIT NUMBER 162.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3353 8612 3369 8611 3379 8535 3345 8531
TIME...MOT...LOC 2132Z 265DEG 40KT 3362 8602

$$

ALC015-027-029-111-121-182200-
/O.CON.KBMX.TO.W.0010.000000T0000Z-090218T2200Z/
CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
332 PM CST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHERN
CALHOUN...CLEBURNE...NORTHEASTERN TALLADEGA...NORTHEASTERN RANDOLPH
AND EXTREME NORTHEASTERN CLAY COUNTIES...

AT 330 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR EASTABOGA...OR ABOUT 10 MILES
WEST OF COBB TOWN...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANT
TOWN...BYNUM...JENIFER...ANNISTON METRO AIRPORT...HOBSON CITY...
SAKS...BLUE MOUNTAIN...OXFORD...OAK HILL...OXFORD LAKE...ANNISTON...
FORT MCCLELLAN...DEARMANVILLE...CHALAFINNEE...RANBURNE...MUSCADINE...
I 20 WELCOME CENTER...HEFLIN...GRAHAM...FRUITHURST...EDWARDSVILLE AND
ABERNATHY

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 173 THROUGH 210.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3353 8612 3369 8611 3379 8535 3345 8531
TIME...MOT...LOC 2132Z 265DEG 40KT 3362 8602

$$
000 
WWUS54 KBMX 182141
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CST WED FEB 18 2009

ALC015-027-029-111-121-182200-
/O.CON.KBMX.TO.W.0010.000000T0000Z-090218T2200Z/
CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
341 PM CST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHERN
CALHOUN...CLEBURNE...EXTREME NORTHEASTERN TALLADEGA...NORTHEASTERN
RANDOLPH AND EXTREME NORTHEASTERN CLAY COUNTIES...

AT 338 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A 
POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED NEAR COBB TOWN...MOVING 
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
MOUNTAIN...OXFORD...OAK HILL...OXFORD LAKE...ANNISTON...FORT
MCCLELLAN...DEARMANVILLE...CHALAFINNEE...RANBURNE...MUSCADINE...I 20
WELCOME CENTER...HEFLIN...GRAHAM...FRUITHURST...EDWARDSVILLE AND
ABERNATHY

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 179 THROUGH 210.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING 
FOR ALABAMA. 

LAT...LON 3354 8597 3369 8596 3379 8535 3345 8531
TIME...MOT...LOC 2141Z 265DEG 40KT 3362 8586

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 18, 2:06 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 18, 2:06 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CST WED FEB 18 2009

.DISCUSSION...
PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS
ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN
THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE
RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID
LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE
WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET
SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY
MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE
DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME
EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE
AFTERNOON HOURS.

LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF
TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY
IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED.  THE
MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE.
STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS
TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR
LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF
HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE
PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE
OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED
OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES
HAVE TO REMAIN A CONCERN.

DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR
DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON
A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE
END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT.

IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS.
RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS
ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT.

12/SIRMON

&&

AVIATION...18Z TAF DISCUSSION.

COLD FRONT CURRENTLY NEARING MISSISSIPPI RIVER SHOULD MOVE TO NEAR
BHM-TCL LINE BY 02Z...TO MGM BY 04Z...AND EXIT AREA BY 06Z.  SOME
BREAKS IN CLOUDS AHEAD OF THE FRONT WILL AID IN WARMING AND HELP
INCREASE INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON WITH STRONG
TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE ACROSS THE
AREA.  HAVE INCLUDED TEMPO GROUPS TO INDICATE EXPECTED TIMING OF
MAIN TSTM ACTIVITY...BUT THIS WILL PROBABLY HAVE TO BE ADJUSTED AS
ACTIVITY DEVELOPS AND MOVES INTO AREA.  BEHIND THE FRONT EXPECT MVFR
CIGS TO LINGER FOR A FEW HOURS BUT CLOUDS SHOULD SCATTER OUT AFTER
06Z.  VFR CONDITIONS EXPECTED AFTER 12Z BUT DAYTIME MIXING WILL
INCREASE NORTHWEST WINDS WITH GUSTS TO 20 KNOTS EXPECTED BY 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     36  49  23  51  31 /  30   0   0   0  10
ANNISTON    40  51  27  53  35 /  40   0   0   0  10
BIRMINGHAM  38  51  28  57  33 /  30   0   0   0  10
TUSCALOOSA  38  54  27  57  35 /  30   0   0   0  10
CALERA      42  52  30  57  34 /  40   0   0   0  10
AUBURN      44  53  29  54  33 /  70   0   0   0   0
MONTGOMERY  44  56  26  57  31 /  70   0   0   0  10
TROY        46  55  26  56  28 /  70   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07/07/07
Hazardous weather outlook, Feb 18, 7:15 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CST WED FEB 18 2009

ALZ011>015-017>050-191315-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
715 AM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...FROM NOON UNTIL
10 PM AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SUPERCELLS WITH
LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE EXPECTED TO DEVELOP
ACROSS MUCH CENTRAL ALABAMA...ROUGHLY ALONG AND SOUTH OF INTERSTATE
20...FROM NOON UNTIL 6 PM. AFTER 6 PM...THUNDERSTORMS WITH DAMAGING
WINDS AND HAIL ARE LIKELY IMMEDIATELY AHEAD OF THE COLD FRONT AS IT
CONTINUES TO PUSH SOUTHEAST.

BREEZY SOUTHWESTERLY WINDS ARE EXPECTED AS WELL OUT AHEAD OF THE
COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD
FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE
POSSIBLE AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
ON WEDNESDAY.

JD/02

In the hours before

Local storm report, Feb 18, 2:45 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FUNNEL CLOUD     FULTONDALE              33.62N 86.80W
02/18/2009                   JEFFERSON          AL   AMATEUR RADIO

            FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.

0233 PM     HAIL             CENTER POINT            33.64N 86.68W
02/18/2009  E0.88 INCH       JEFFERSON          AL   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED IN CENTER POINT.

&&

DES
Local storm report, Feb 18, 2:55 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     TARRANT                 33.59N 86.77W
02/18/2009                   JEFFERSON          AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.

0245 PM     HAIL             9 NNE GAYLESVILLE       34.39N 85.50W
02/18/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN BROOMTOWN.

0245 PM     TSTM WND DMG     6 N GAYLESVILLE         34.35N 85.56W
02/18/2009                   CHEROKEE           AL   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 35 IN WATSON.

&&

DES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:01 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 18, 2:31 PM CSTSevere Thunderstorm WarningBMXJefferson, St. Clair29 min
Feb 18, 2:39 PM CSTTornado WarningBMXCalhoun, Jefferson, St. Clair, Shelby, Talladega51 min
Feb 18, 2:42 PM CSTSevere Thunderstorm WarningBMXCherokee33 min
Feb 18, 3:11 PM CSTSevere Thunderstorm WarningBMXRussell17 min
Feb 18, 3:12 PM CSTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker24 min
Feb 18, 3:19 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter41 min
Feb 18, 3:53 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair37 min
Feb 18, 3:55 PM CSTTornado Warning EmergencyBMXCalhoun, Cleburne, Randolph35 min
Feb 18, 3:57 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter33 min
Feb 18, 4:24 PM CSTTornado Warning EmergencyBMXBlount, Calhoun, Cleburne, Etowah, St. Clair, Talladega66 min
Feb 18, 4:24 PM CSTTornado WarningBMXDallas, Hale, Marengo, Perry51 min
Feb 18, 4:42 PM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa33 min
Feb 18, 4:52 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Perry38 min
Feb 18, 5:13 PM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Talladega, Tuscaloosa47 min
Feb 18, 5:24 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter66 min
Feb 18, 5:28 PM CSTTornado WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery47 min
Feb 18, 5:33 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, St. Clair, Shelby, Talladega42 min
Feb 18, 5:39 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa51 min
Feb 18, 5:41 PM CSTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah34 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.